Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 1, 2007, 4:06 PM MST for Maricopa County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 4:06 PM MST (23:06 UTC)
- Expired
- Aug 1, 2007, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:00 PM MST | FLASH FLOOD | Wickenburg, AZ | RAPID RISES IN CREEKS AND WASHES. ROAD CLOSURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 012309
FFWPSR
AZC013-020200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
406 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...WITTMANN...WICKENBURG...CIRCLE
CITY...
* UNTIL 700 PM MST
* AT 358 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS IN THE WICKENBURG AREA. FLASH
FLOODING OF SOLS...HARTMAN...AND FLYING E WASHES WILL BE LIKELY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3371 11306 3371 11241 3392 11241 3402 11273
3401 11306
$$
MB2 follow-up statements
000
WGUS75 KPSR 020011
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
500 PM MST WED AUG 1 2007
AZC013-020200-
MARICOPA AZ-
500 PM MST WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR NORTH
CENTRAL MARICOPA COUNTY...
AT 457 PM MST...RADAR INDICATED THAT THUNDERSTORMS IN THE WARNING
AREA...INCLUDING WICKENBURG...HAD DECREASED SUBSTANTIALLY SINCE 430
PM...AND RAINFALL AMOUNTS SINCE 430 PM WERE GENERALLY LESS THAN ONE
TENTH OF AN INCH. HOWEVER...AREA WASHES SUCH AS SOLS...HARTMAN AND
CASANDRO...WERE STILL FLOWING AS OF 5 PM. A SPOTTER IN THE
WICKENBURG AREA INDICATED THAT SOLS WASH WAS RUNNING NEARLY BANK TO
BANK. THUS THE FLASH FLOOD WARNING WILL CONTINUE UNTIL 7 PM THIS
EVENING. ALSO...THE VULTURE MINE ROAD BETWEEN U.S. 60 AND HIGHWAY 93
WAS CLOSED.
SOME RAINFALL REPORTS FROM AREA GAGES INCLUDE 2.28 INCHES AT BLACK
MOUNTAIN WEST OF WICKENBURG. ABOUT 2 INCHES FELL IN A 45 MINUTE
PERIOD. MANY RAIN GAGES IN THE WICKENBURG AREA PICKED UP BETWEEN ONE
AND ONE AND HALF INCHES FOR A STORM TOTAL. THE VULTURE MINE ALERT
GAGE JUST SOUTH OF WICKENBURG PICKED UP 1.46 INCHES. ALSO...THE
JACKRABBIT WASH SOUTH OF WICKENBURG MAY START RUNNING LATE THIS
AFTERNOON...AS A GAGE ON THE WASH PICKED UP MORE THAN 1.77 INCHES
SINCE ABOUT 4 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WICKENBURG...THE SOLS...CASANDRO...AND HARTMAN WASHES.
LAT...LON 3371 11306 3371 11241 3392 11241 3402 11273
3401 11306
$$
CJB000
WGUS75 KPSR 020111
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
605 PM MST WED AUG 1 2007
AZC013-020200-
MARICOPA AZ-
605 PM MST WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR NORTH
CENTRAL MARICOPA COUNTY...
AT 601 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STORMS IN THE WARNING AREA...INCLUDING WICKENBURG...HAD MOSTLY
ENDED. LITTLE RAINFALL WAS REPORTED IN THE AREA SINCE 5 PM.
HOWEVER...AREA WASHES SUCH AS THE SOLS AND HARTMAN HAD FLOW IN THEM.
SIGNIFICANT FLOW WAS MEASURED BY A STREAM GAGE ON THE HASSAYAMPA
RIVER AT MORRISTOWN...TO THE SOUTHEAST OF WICKENBURG. THUS...EVEN
THOUGH RAIN HAD ENDED AND PEAK FLOWS IN THE WASHES WERE
DROPPING...THE FLASH FLOOD WARNING WILL BE ALLOWED TO CONTINUE UNTIL
7 PM. THE MOST SIGNIFICANT FLOODING THREAT WILL BE ALONG THE
HASSAYAMPA SOUTHEAST OF WICKENBURG.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WICKENBURG
LAT...LON 3371 11306 3371 11241 3392 11241 3402 11273
3401 11306
$$
CJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:40 PM MST, 26 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM MST, 26 minutes before
AZZ020>028-CAZ030>033-020600- AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST WED AUG 1 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOIST AND UNSTABLE AIR WILL CONTINUE ACROSS THE SOUTHWEST UNITED STATES INTO EARLY NEXT WEEK. THIS...COMBINED WITH A SERIES OF WEAK WEATHER DISTURBANCES WILL HELP TO GIVE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS...MOST OF WHICH WILL OCCUR OVER ARIZONA DURING THE AFTERNOON AND EVENING HOURS. THE THREAT FOR LOCALIZED HEAVY RAIN WILL CONTINUE WITH THE STRONGER STORMS. TEMPERATURES WILL RISE INTO THE WEEKEND TO NEAR SEASONAL NORMALS. && .SHORT TERM... TONIGHT THROUGH SATURDAY... MOST ACTIVE STORMS THIS AFTERNOON HAVE BEEN FOCUSED OVER WEST- CENTRAL AND SOUTHWEST ARIZONA...WITH RADAR RAINFALL ESTIMATES OF NEARLY TWO INCHES IN SOME SPOTS. ONE OBSERVER AT ALAMO LAKE STATE PARK MEASURED JUST UNDER TWO INCHES /1.90/ IN JUST ONE HOUR. HAVE PRETTY MUCH BEEN ABLE TO COVER THESE EVENTS UNDER SMALL STREAM FLOOD ADVISORIES. MEANWHILE...AFTERNOON VISIBLE SATELLITE IMAGERY IS SHOWING THAT ERN PORTION OF CWA...INCLUDING NORMALLY ACTIVE ZONE 24...HAVE BEEN RELATIVELY QUIET CONVECTIVE-WISE. STILL...FORECAST SOUNDINGS...AS WELL AS 20Z KPSR/K1Y7 SPECIAL SOUNDINGS...INDICATE THAT AMS REMAINS PRIMED TO RELEASE MORE CONVECTIVE ENERGY INTO THE EVENING HOURS...AND THERE ARE ALSO SOME KINEMATICS AVAILABLE TO TRIGGER MORE ACTION. SO...WILL KEEP SCATTERED POPS GOING INTO THE EVENING HOURS E OF THE CO RIVER...AND SLIGHT CHANCE W. AFTER TONIGHT...DIFFICULT TO ASCERTAIN MUCH IN THE WAY OF ANY TRENDS DURING THE SHORT TERM...ASIDE FOR SOME OBVIOUS DRYING BEING FORECAST FOR THE FAR WRN CWA BY THE WEEKEND. SO...WILL HAVE REDUCED POPS OUT THERE BY THEN. MOS TEMP FORECASTS STILL INSISTING ON WARMING AT ALL SITES NEXT COUPLE OF DAYS...WITH NEAR NORMAL TEMPS BY SATURDAY. THIS TREND ACCEPTED. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... LATEST GFS OPERATIONAL SHOWING A STRONG INVERTED TROUGH MOVING THRU NW MEX SATURDAY NIGHT...THEN PROGGED TO GET PICKED UP AS AN OPEN WAVE BY SUNDAY AS STRONG TROUGH DEVELOPS OVER THE PAC NW COAST. THIS COULD MAKE FOR A PRETTY DRAMATIC INCREASE IN DYNAMICS/UPPER DIFFLUENCE OVER THE AREA BY SUNDAY NIGHT INTO MONDAY. FOR NOW...WILL HOLD OFF TOTALLY BITING ON THIS TREND...BUT IT WILL NEED TO BE WATCHED CLOSELY FOR A POSSIBLE NEED TO INCREASE POPS. FOR NOW...WILL KEEP A LOW-MEDIUM GRADE MONSOON GOING FOR THE AREA WITH MOST POPS E OF THE CO RIVER. THEN...IF GFS PANS OUT...WE COULD BE HEADING INTO SOMEWHAT OF A BREAK IN THE MONSOON BY TUESDAY/WEDNESDAY AS W COAST TROUGH PUSHES EWD AND FLOW ALOFT BECOMES DEEP W/SWLY. AGAIN...WILL LET LATER SHIFTS HOOK ONTO THIS TREND AS EVENT GETS CLOSER. && .AVIATION... AUGUST 1 2230 UTC (1530 MST) AFTER A BRIEF TEASE EARLIER THIS AFTERNOON FOR VALLEY AIRFIELDS WITH ISOLATED STRONG THUNDERSTORMS DEVELOPING OVER AND NEAR THE ESTRELLA MTNS...CONVECTIVE ACTIVITY HAS SINCE DIMINISHED OVER THE PHOENIX METRO. THAT SAID...EXTENSIVE THUNDERSTORMS HAVE DEVELOPED OVER NORTHWEST ARIZONA/ SOUTHERN UTAH MOVING SLOWLY NORTHWARD. HOWEVER...WITH COPIOUS AMOUNTS OF MOISTURE ACROSS THE DESERT FLOOR...THUNDERSTORMS HAVE DEVELOPED ALONG THE SOUTHERN FLANKS OF ACTIVITY TO THE NORTH...NOW REACHING INTO PORTIONS OF LA PAZ/NORTHERN MARICOPA COUNTIES. AREAS TO THE EAST AND SOUTHEAST OF KPHX/KIWA HAVE BEEN RELATIVELY QUIET TODAY WITH NO MAJOR CHANGE EXPECTED THE NEXT SEVERAL HOURS. SO...WILL COVER THE CONVECTIVE POTENTIAL AT ALL TAF SITES...EXCEPT KIPL...WITH CB/S AND AMEND AS NECESSARY. STAY TUNED... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUG 1 1240 UTC (AUG 1 0540 MST) ELEVATED PRECIPITATION CHANCES WILL CONTINUE THROUGH THE WEEKEND...WITH THE GREATEST PROBABILITIES ELEVATED SITES IN ARIZONA...AND THE LOWEST PROBABILITIES ACROSS THE DESERTS OF SOUTHEAST CALIFORNIA. A BROAD UPPER LEVEL TROUGH WILL APPROACH THE REGION FROM THE NORTHWEST BY EARLY NEXT WEEK. THIS WILL START A DRYING TREND...WHICH WILL RESULT IN THE REDUCTION OF PRECIPITATION CHANCES AS WELL AS A LOWERING OF RH VALUES. WINDS WILL LIKELY INCREASE AHEAD OF THE SYSTEM...RESULTING IN GUSTY AFTERNOON AND EVENING WINDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...ROGERS FIRE WX...INIGUEZ
Hazardous weather outlook, Aug 1, 5:45 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST WED AUG 1 2007 AZZ024-021330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 545 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES TODAY AND TONIGHT. THE PRIMARY CONCERN WITH THESE STORMS WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING. LOCALIZED DAMAGING WINDS ARE ALSO A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-026>028-CAZ031-021330- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 545 AM MST WED AUG 1 2007 /545 AM PDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA... WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH EARLY TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE. STRONG DAMAGING THUNDERSTORM WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH TUESDAY...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ030-032-033-021330- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 545 AM MST WED AUG 1 2007/545 AM PDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE. STRONG DAMAGING THUNDERSTORM WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH TUESDAY...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
| Jul 31, 6:27 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Jul 31, 6:48 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.